A Case of Lamotrigine-Induced Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) With Coagulopathy and Altered Consciousness

IF 1.4 Q2 MEDICINE, GENERAL & INTERNAL
Toya Hirose, Saeko Kohara, Hiroaki Takada, Eiju Hasegawa
{"title":"A Case of Lamotrigine-Induced Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) With Coagulopathy and Altered Consciousness","authors":"Toya Hirose,&nbsp;Saeko Kohara,&nbsp;Hiroaki Takada,&nbsp;Eiju Hasegawa","doi":"10.1002/ams2.70156","DOIUrl":null,"url":null,"abstract":"<div>\n \n \n <section>\n \n <h3> Background</h3>\n \n <p>We report a case of severe drug reaction with eosinophilia and systemic symptoms (DRESS) associated with early coagulation abnormalities following lamotrigine administration, in which aggressive treatment, including steroid pulse therapy and plasma exchange, resulted in a favorable outcome.</p>\n </section>\n \n <section>\n \n <h3> Case Presentation</h3>\n \n <p>A 20-year-old woman with a history of epilepsy presented with fever, rash, anorexia, and cervical lymphadenopathy after initiating lamotrigine and valproate sodium treatment for seizures. Laboratory results showed thrombocytopenia, an elevated prothrombin time/international normalized ratio, and low fibrinogen, high fibrinogen degradation product, and elevated liver enzyme levels, raising suspicion of DRESS. Lamotrigine was discontinued, and fresh-frozen plasma was administered without improvement. Steroid pulse therapy and plasma exchange were initiated. The patient was diagnosed with DRESS based on a RegiSCAR (Registry of Severe Cutaneous Adverse Reaction) score of 6, indicating a definite case. Valproate sodium was reintroduced without recurrence of the DRESS. The patient's condition improved, and she was discharged after 32 days.</p>\n </section>\n \n <section>\n \n <h3> Conclusion</h3>\n \n <p>Lamotrigine-induced DRESS may present with severe coagulation abnormalities early in the course of the disease. In severe cases of coagulopathy, steroid pulse therapy and plasma exchange may be considered viable treatment options.</p>\n </section>\n </div>","PeriodicalId":7196,"journal":{"name":"Acute Medicine & Surgery","volume":"13 1","pages":""},"PeriodicalIF":1.4000,"publicationDate":"2026-08-04","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13439206/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Acute Medicine & Surgery","FirstCategoryId":"1085","ListUrlMain":"https://onlinelibrary.wiley.com/doi/10.1002/ams2.70156","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q2","JCRName":"MEDICINE, GENERAL & INTERNAL","Score":null,"Total":0}
引用次数: 0

Abstract

Background

We report a case of severe drug reaction with eosinophilia and systemic symptoms (DRESS) associated with early coagulation abnormalities following lamotrigine administration, in which aggressive treatment, including steroid pulse therapy and plasma exchange, resulted in a favorable outcome.

Case Presentation

A 20-year-old woman with a history of epilepsy presented with fever, rash, anorexia, and cervical lymphadenopathy after initiating lamotrigine and valproate sodium treatment for seizures. Laboratory results showed thrombocytopenia, an elevated prothrombin time/international normalized ratio, and low fibrinogen, high fibrinogen degradation product, and elevated liver enzyme levels, raising suspicion of DRESS. Lamotrigine was discontinued, and fresh-frozen plasma was administered without improvement. Steroid pulse therapy and plasma exchange were initiated. The patient was diagnosed with DRESS based on a RegiSCAR (Registry of Severe Cutaneous Adverse Reaction) score of 6, indicating a definite case. Valproate sodium was reintroduced without recurrence of the DRESS. The patient's condition improved, and she was discharged after 32 days.

Conclusion

Lamotrigine-induced DRESS may present with severe coagulation abnormalities early in the course of the disease. In severe cases of coagulopathy, steroid pulse therapy and plasma exchange may be considered viable treatment options.

拉莫三嗪诱导的药物反应伴嗜酸性粒细胞增多和全身症状(DRESS)伴凝血功能障碍和意识改变1例。
背景:我们报告了一例严重的药物反应,嗜酸性粒细胞增多和全身症状(DRESS)与拉莫三嗪给药后早期凝血异常相关,其中积极的治疗,包括类固醇脉冲治疗和血浆交换,取得了良好的结果。病例介绍:一名20岁女性,有癫痫史,在开始拉莫三嗪和丙戊酸钠治疗癫痫发作后出现发热、皮疹、厌食和颈部淋巴结病。实验室结果显示血小板减少,凝血酶原时间/国际标准化比值升高,纤维蛋白原低,纤维蛋白原降解产物高,肝酶水平升高,引起DRESS的怀疑。停用拉莫三嗪,给予新鲜冷冻血浆无改善。开始类固醇脉冲治疗和血浆置换。根据RegiSCAR(严重皮肤不良反应登记)评分6分,患者被诊断为DRESS,这是一个明确的病例。再次引入丙戊酸钠,无DRESS复发。患者病情好转,32天后出院。结论:拉莫三嗪诱导的DRESS在病程早期可能出现严重的凝血功能异常。在严重的凝血功能障碍病例中,类固醇脉冲治疗和血浆置换可能被认为是可行的治疗选择。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
Acute Medicine & Surgery
Acute Medicine & Surgery MEDICINE, GENERAL & INTERNAL-
自引率
12.50%
发文量
87
审稿时长
53 weeks
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书